Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 10, 2013, 4:57 PM CST for Forrest County, Jones County, Mississippi. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2013, 4:57 PM CST (22:57 UTC)
- Expired
- Feb 10, 2013, 6:00 PM CST
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
Counties Forrest County, MS, Jones County, MS
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 5:15 PM CST | TORNADO | Hattiesburg, MS | OAK GROVE HIGH SCHOOL AND BASEBALL FIELDS MAJORLY DAMAGED. |
| Feb 10, 5:21 PM CST | TORNADO 3 | 1 Nw Hattiesburg, MS | *** 63 INJ *** SUBSTANTIAL DAMAGE ACROSS THE CITY OF HATTIESBURG. ROUGHLY 300 HOMES AND BUILDINGS DAMAGED WITH DEBRIS BLOCKING NEARLY 100 ROADWAYS. APPROXIMATELY 63 INJURIES TREATED AT FORREST GENERAL HOSPITAL. 82 TOTAL INJ ACROSS LAMAR AND FORREST COUNTIES... |
| Feb 10, 5:21 PM CST | TORNADO | 1 Nw Hattiesburg, MS | DAMAGE ACROSS THE WESTERN PORTION OF USM CAMPUS...POWER LINES DOWN AND DEBRIS THROWN ABOUT AND BLOCKING RDS. |
| Feb 10, 5:23 PM CST | TORNADO | 3 Ne Hattiesburg, MS | DAMAGE TO A HARDWARE STORE AND MULTIPLE HOMES IN THE PETAL AREA. POSSIBLE INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 11:10 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
890
WFUS54 KJAN 102257
TORJAN
MSC035-067-110000-
/O.NEW.KJAN.TO.W.0034.130210T2257Z-130211T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST SUN FEB 10 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
SOUTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 600 PM CST
* AT 457 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 16 MILES
SOUTHWEST OF RAWLS SPRINGS MOVING NORTHEAST AT 40 MPH. DAMAGE HAS
ALREADY BEEN REPORTED WITH THIS STORM.
* THE TORNADO WILL BE NEAR...
HATTIESBURG AND RAWLS SPRINGS BY 515 PM CST...
PETAL BY 520 PM CST...
EASTABUCHIE AND SUNRISE BY 525 PM CST...
MACEDONIA BY 530 PM CST...
OVETT BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3127 8935 3135 8935 3135 8945 3140 8945
3167 8894 3166 8893 3144 8894 3143 8895
3143 8913 3134 8914 3126 8934
TIME...MOT...LOC 2257Z 245DEG 37KT 3126 8954
$$
DHB6 follow-up statements
030
WWUS54 KJAN 102310
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CST SUN FEB 10 2013
MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
510 PM CST SUN FEB 10 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHERN
FORREST AND SOUTHEASTERN JONES COUNTIES...
...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...
AT 510 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED 7 MILES SOUTHWEST OF RAWLS SPRINGS MOVING
NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
HATTIESBURG AND RAWLS SPRINGS BY 515 PM CST...
PETAL BY 520 PM CST...
EASTABUCHIE BY 525 PM CST...
MACEDONIA BY 530 PM CST...
OVETT BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3129 8935 3135 8935 3135 8945 3165 8894
3165 8893 3144 8894 3143 8895 3143 8913
3135 8914
TIME...MOT...LOC 2310Z 245DEG 38KT 3132 8940
$$
DHB873
WWUS54 KJAN 102318
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST SUN FEB 10 2013
MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
518 PM CST SUN FEB 10 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHERN
FORREST AND SOUTHEASTERN JONES COUNTIES...
...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...
AT 518 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR HATTIESBURG MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
PETAL BY 525 PM CST...
MACEDONIA BY 530 PM CST...
OVETT BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
&&
LAT...LON 3129 8935 3135 8935 3159 8894 3144 8894
3143 8895 3143 8913 3135 8914
TIME...MOT...LOC 2318Z 247DEG 37KT 3133 8931
$$
DHB732
WWUS54 KJAN 102325
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST SUN FEB 10 2013
MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
525 PM CST SUN FEB 10 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
NORTHEASTERN FORREST AND SOUTHEASTERN JONES COUNTIES...
...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...
AT 525 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR PETAL MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MACEDONIA BY 530 PM CST...
OVETT BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
&&
LAT...LON 3143 8913 3137 8914 3131 8930 3136 8932
3156 8894 3144 8894 3143 8895
TIME...MOT...LOC 2325Z 248DEG 36KT 3136 8924
$$
DHB466
WWUS54 KJAN 102333
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST SUN FEB 10 2013
MSC035-067-110000-
/O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/
JONES MS-FORREST MS-
533 PM CST SUN FEB 10 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
NORTHEASTERN FORREST AND SOUTHEASTERN JONES COUNTIES...
...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...
AT 532 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR MACEDONIA MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
OVETT BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
&&
LAT...LON 3143 8913 3137 8914 3135 8919 3140 8922
3156 8894 3144 8894 3143 8895
TIME...MOT...LOC 2332Z 243DEG 38KT 3140 8916
$$
DHB464 WWUS54 KJAN 102341 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 541 PM CST SUN FEB 10 2013 MSC035-102351- /O.CAN.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/ FORREST MS- 541 PM CST SUN FEB 10 2013 ...THE TORNADO WARNING FOR NORTHEASTERN FORREST COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3143 8912 3153 8894 3144 8894 3143 8895 TIME...MOT...LOC 2341Z 243DEG 34KT 3142 8907 $$ MSC067-110000- /O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/ JONES MS- 541 PM CST SUN FEB 10 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN JONES COUNTY... AT 541 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN PERRY COUNTY MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY! A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN MISSISSIPPI. && LAT...LON 3143 8912 3153 8894 3144 8894 3143 8895 TIME...MOT...LOC 2341Z 243DEG 34KT 3142 8907 $$ DHB
436 WWUS54 KJAN 102348 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 548 PM CST SUN FEB 10 2013 MSC067-110000- /O.CON.KJAN.TO.W.0034.000000T0000Z-130211T0000Z/ JONES MS- 548 PM CST SUN FEB 10 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN JONES COUNTY... AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTH CENTRAL PERRY COUNTY MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY! A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN MISSISSIPPI. && LAT...LON 3143 8908 3151 8894 3144 8894 3143 8895 TIME...MOT...LOC 2348Z 243DEG 34KT 3144 8899 $$ DHB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 10, 4:22 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 10, 4:22 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CST SUN FEB 10 2013
.DISCUSSION...TONIGHT THROUGH SATURDAY...ACTIVE DAY ONGOING WITH A
FEW SEVERE THUNDERSTORM WARNINGS AND AN UPTICK IN TORNADO WARNINGS.
THE MOST SEVERE ACTIVITY IS MOSTLY SOUTH OF I-20 WHERE THE BETTER
MOISTURE...INSTABILITY AND HELICITY IS LOCATED. THIS IS ALSO SOUTH
OF THE WARM FRONT WHICH IS ROUGHLY CUTTING ACROSS THE I-59 CORRIDOR
UP THROUGH CENTRAL MISSISSIPPI. STORMS ACROSS THE PINE BELT HAVE
DEVELOPED AND CONTINUE TO MOVE INTO AIR CHARACTERIZED BY 600-800
M2/S2 HELICITY VALUES. MODERATE RAIN WITH EMBEDDED THUNDERSTORMS IS
MOSTLY FOUND NORTH OF I-20. CONDITIONS ARE IMPROVING WEST OF THE MS
RIVER AS THE BULK OF THE RAIN HAS MOVED EAST OF THERE. THE COLD
FRONT IS STILL FURTHER WEST AND JUST TO THE EAST OF SHREVEPORT. THIS
ACTIVITY IS EXPECTED TO CONTINUE TO TRACK TO THE EAST THROUGH THIS
AFTERNOON AND EVENING. MODELS REMAIN CONSISTENT IN SHOWING THAT THE
FRONT WILL STALL AROUND SOUTHERN MISSISSIPPI LATER TONIGHT. THIS
WILL HELP TO KEEP SOME CHANCE FOR SHOWERS THROUGH THE NIGHT ACROSS
THE FAR SOUTHERN PORTIONS OF THE PINE BELT REGION. CURRENT FLASH
FLOOD WATCH EXPIRES AT 00Z FOR SOME LOCATIONS. HAVE GONE AHEAD AND
LOCATED WHERE THE HEAVIEST RAIN IS FALLING NOW AND WILL CONTINUE TO
FALL THROUGH THE EVENING AND POTENTIALLY OVERNIGHT. SOME LOCATIONS
MAY GET TRIMMED THIS EVENING AS HEAVIEST RAIN SHIFTS SOUTH.
LOCATIONS SOUTH OF I-20 FROM ABOUT NATCHEZ TO PORTIONS OF THE I-59
CORRIDOR WILL REMAIN UNDER THE WATCH THROUGH 12Z WITH POTENTIAL FOR
1-2 INCHES ADDITIONAL WITH LOCALLY HIGHER.
THINKING REMAINS SIMILAR AS PREVIOUS FORECASTS IN THAT THE FRONT
WILL REMAIN STALLED ACROSS THE SOUTH THROUGH TUESDAY. A FEW
DISTURBANCES WILL MOVE ALONG THE FRONT BOTH MONDAY AND ESPECIALLY
TUESDAY. THE FIRST DISTURBANCE IS A RATHER SUBTLE SHORTWAVE BUT THIS
SHOULD BRING THE FIRST ROUND OF RAINFALL ESPECIALLY MONDAY AFTERNOON
FOR THE SOUTHERN TWO-THIRDS OF THE REGION. THE FAR NORTHERN DELTA
MAY BE THE DRIEST OF THE ENTIRE CWA FOR THE NEXT FEW DAYS. AN EVEN
STRONGER DISTURBANCE AND ASSOCIATED SFC LOW WILL TRACK ACROSS THE
REGION TUESDAY INTO TUESDAY EVENING...BRINGING THE LAST BOUT OF
RAIN(AND EVEN POTENTIAL FOR SOME THUNDERSTORMS) TO THE REGION. WITH
1.2-1.5 INCH PW VALUES STILL PRESENT ACROSS THE MAINLY I-20 AND
SOUTH...THIS SHOULD EFFICIENTLY DELIVER AN ADDITIONAL 2-4 INCHES OF
RAIN THROUGH TUESDAY NIGHT. THE BEST LOCATION TO SEE MOST OF THIS
HEAVIER RAIN WILL BE ALONG AND SOUTH OF I-20 AND AN EXTENSION TO THE
CURRENT FLASH FLOOD WATCH WILL LIKELY BE NEEDED IN THESE LOCATIONS.
THE SFC LOW WILL MOVE ALONG SOUTH MS AND TRACK UP THROUGH ALABAMA
EARLY WEDNESDAY AS THE UPPER TROUGH MOVES ACROSS WESTERN TN AND
NORTHERN MS. SOME ADDITIONAL SHOWER ACTIVITY WILL BE ASSOCIATED WITH
THIS UPPER TROUGH PASSAGE BUT AMOUNTS SHOULD BE LIGHT ON WEDNESDAY
MORNING. THIS WILL BE FOLLOWED BY MUCH DRIER AND SLIGHTLY COOLER AIR
WED-THU. A STRONG SHORTWAVE TROUGH IN THE NORTHERN STREAM WILL DIG
SOUTHWARD THU-FRI AND SEND VERY CHILLY AIR INTO THE ARKLAMISS FOR
THE WEEKEND. SOME OF THE COLDEST TEMPERATURES OF THIS WINTER SEASON
ARE EXPECTED. /28/EC/
&&
.AVIATION...MVFR AND IFR CONDITIONS ONGOING TO THIS AFTERNOON AS
LARGE SWATCH OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH
THE REGION. THE MAIN AXIS OF RAIN IS NOW ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE AND WILL CONTINUE TO BE IN THIS REGION THROUGH THE
EVENING AND SLOW SHIFT SOUTH. MAIN TAF SITES AFFECTED THROUGH 12Z
FROM SHRA/TSRA WILL BE KMEI/KHBG/KPIB. KJAN AND KGTR WILL BE AFFECTED
THROUGH 02Z. VIS COULD BE REDUCED TO 1/4SM IN +TSRA AND CEILINGS WILL
GO BELOW 1KFT. CLEARING OF RAIN AT KGLH/KGWO BUT CLOUDS CONTINUE TO PLAGUE THE
REGION THROUGH THE NIGHT. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 60 44 55 / 68 81 53 88
MERIDIAN 55 59 44 54 / 96 92 68 90
VICKSBURG 49 60 45 55 / 52 66 45 85
HATTIESBURG 61 62 48 58 / 96 92 85 86
NATCHEZ 51 57 48 58 / 72 83 82 88
GREENVILLE 44 56 43 55 / 12 34 19 84
GREENWOOD 46 57 44 55 / 25 39 23 84
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ054>066-072>074.
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ043>053.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ025-026.
AR...NONE.
&&
28/ECHazardous weather outlook, Feb 10, 6:17 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING NATIONAL WEATHER SERVICE JACKSON MS 617 AM CST SUN FEB 10 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-059-060- 111230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-JEFFERSON- ADAMS- 617 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...WEST...AND CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS AND HEAVY RAINFALL WILL BE LIKELY LATER THIS MORNING THROUGH THE AFTERNOON HOURS ACROSS WESTERN AND NORTH CENTRAL PORTIONS OF THE OUTLOOK AREA AS A POTENT WEATHER DISTURBANCE SWINGS ACROSS THE REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...TORNADOES AND HAIL. A COUPLE OF STRONG TORNADOES WILL BE POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WILL POSE A FLASH FLOODING RISK AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ENTIRE THE REGION. THE SEVERE WEATHER AND HEAVY RAIN RISK WILL END FROM WEST TO EAST THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS SEVERAL DISTURBANCES INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD SEE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS TIME...WHICH WILL CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL RIVER FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. MSZ054>058-061>066-072>074-111230- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 617 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE FROM LATE THIS MORNING INTO THE AFTERNOON AND EVENING AS A POTENT WEATHER DISTURBANCE SWINGS ACROSS THE REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...TORNADOES AND HAIL. A COUPLE OF TORNADOES COULD BE STRONG. IN ADDITION...VERY HEAVY RAIN COULD LEAD TO FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY. IT IS POSSIBLE THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO THE EVENING. THE SEVERE WEATHER RISK WILL GRADUALLY DIMINISH AS THE FRONT PUSHES THROUGH THIS EVENING AND EARLY MORNING HOURS MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS DISTURBANCES INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD SEE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS TIME...WHICH WOULD CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL RIVER FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY AND POSSIBLY INTO NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/EC
In the hours before
Local storm report, Feb 10, 3:56 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 5 W BRANDON 32.29N 90.08W
02/10/2013 RANKIN MS PUBLIC
FLOODING AT AUTRY ST AND SKYLANE DR IN PEARL
0255 PM FLASH FLOOD 5 SW JACKSON 32.26N 90.26W
02/10/2013 HINDS MS PUBLIC
FLOODING REPORTED ON LONGWOOD DRIVE IN JACKSON
&&
CMELocal storm report, Feb 10, 4:02 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 3 SE ARM 31.48N 89.98W
02/10/2013 LAWRENCE MS EMERGENCY MNGR
A HOME WAS DAMAGED AND TREES AND POWERLINES WERE DOWNED
ALONG GW SMITH RD. POSSIBLE TORNADO.
&&
CMELocal storm report, Feb 10, 4:40 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TORNADO 1 WSW PICKWICK 31.13N 89.86W
02/10/2013 MARION MS EMERGENCY MNGR
*** 3 INJ *** HOMES DAMAGED ALONG MT CARMEL CHURCH RD AND
REGAN RD. THREE INJURIES REPORTED ALONG REGAN RD.
&&
CMELocal storm report, Feb 10, 4:52 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL ARM 31.50N 90.02W
02/10/2013 E1.00 INCH LAWRENCE MS EMERGENCY MNGR
&&
CMELocal storm report, Feb 10, 4:53 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 3 SE ARM 31.48N 89.98W
02/10/2013 LAWRENCE MS EMERGENCY MNGR
THREE HOMES DAMAGED ALONG WITH SEVERAL BARNS DAMAGED.
NUMEROUS TREES AND POWERLINES WERE DOWNED ALONG GW SMITH
RD.
&&
CMELocal storm report, Feb 10, 4:57 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ELLISVILLE 31.60N 89.21W
02/10/2013 E0.88 INCH JONES MS AMATEUR RADIO
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:59 AM CST | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 61 hr |
| Feb 10, 7:54 AM CST | River Flood Warning | JAN | Neshoba | 7 days |
| Feb 10, 9:52 AM CST | Special Weather Statement | JAN | Washington | 43 min |
| Feb 10, 10:23 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 37 min |
| Feb 10, 10:41 AM CST | Special Weather Statement | JAN | Holmes, Humphreys, Sharkey, Yazoo | 29 min |
| Feb 10, 10:53 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 67 min |
| Feb 10, 11:19 AM CST | Flash Flood Warning | JAN | Issaquena, Warren | 116 min |
| Feb 10, 11:35 AM CST | Special Weather Statement | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 40 min |
| Feb 10, 11:40 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Warren | 50 min |
| Feb 10, 11:50 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Feb 10, 11:56 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 49 min |
| Feb 10, 12:13 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Warren | 2 hr |
| Feb 10, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 46 min |
| Feb 10, 12:34 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 56 min |
| Feb 10, 1:06 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 54 min |
| Feb 10, 1:06 PM CST | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| Feb 10, 1:10 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 50 min |
| Feb 10, 1:24 PM CST | Areal Flood Warning | JAN | Issaquena, Warren | 4 hr |
| Feb 10, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 14 min |
| Feb 10, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 47 min |
| Feb 10, 1:52 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 53 min |
| Feb 10, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 49 min |
| Feb 10, 2:03 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln | 57 min |
| Feb 10, 2:12 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 63 min |
| Feb 10, 2:16 PM CST | Flash Flood Warning | JAN | Hinds, Rankin, Scott | 119 min |
| Feb 10, 2:22 PM CST | Tornado Warning | JAN | Forrest, Lamar, Marion | 53 min |
| Feb 10, 2:31 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 59 min |
| Feb 10, 2:35 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 55 min |
| Feb 10, 2:52 PM CST | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 53 min |
| Feb 10, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Feb 10, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 41 min |
| Feb 10, 3:08 PM CST | Tornado Warning | JAN | Lawrence | 52 min |
| Feb 10, 3:26 PM CST | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Feb 10, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 64 min |
| Feb 10, 3:42 PM CST | Tornado Warning | JAN | Jefferson Davis | 48 min |
| Feb 10, 3:47 PM CST | Tornado Warning | JAN | Lincoln | 58 min |
| Feb 10, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 48 min |
| Feb 10, 4:11 PM CST | Tornado Warning | JAN | Marion | 64 min |
| Feb 10, 4:17 PM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Feb 10, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 68 min |
| Feb 10, 4:28 PM CST | Tornado Warning | JAN | Covington, Jones | 62 min |
| Feb 10, 4:34 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 116 min |
| Feb 10, 4:39 PM CST | Tornado Warning | JAN | Jefferson Davis | 51 min |
| Feb 10, 4:42 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Feb 10, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 29 min |
| Feb 10, 5:05 PM CST | Tornado Warning | JAN | Covington | 40 min |
| Feb 10, 5:09 PM CST | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Feb 10, 5:21 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 39 min |
| Feb 10, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Feb 10, 5:36 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 54 min |
| Feb 10, 5:54 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.